Minimal Set of Generators of Controllability Space for Singular Linear Systems

  • María Isabel García-PlanasEmail author
Part of the SEMA SIMAI Springer Series book series (SEMA SIMAI, volume 18)


In recent years, there has been increasing the interest in the descriptive analysis of singular (also called generalized) systems in the form \(E\dot x(t)=Ax(t)\) because they play important roles in mathematical modelling problems permeating many aspects of daily life arising in a wide range of applications. Considerable advances have been obtained in the description of their structural and dynamical properties. However, much less effort has been devoted to studying the exact controllability measuring the minimum set of controls that are needed to steer the whole system \(E\dot x(t)=Ax(t)\) toward any desired state. In this paper, we focus the study on the obtention of the set of all B making the system \(E\dot x(t)=Ax(t)+Bu(t)\) controllable.


Controllability Exact controllability Eigenvalues Eigenvectors Singular linear systems 


  1. 1.
    Assan, J., Lafay, A., Perdon, A.: Computation of maximal pre-controllability submodules over a Noetherian ring. Syst. Control Lett. 37, 153–161 (1999)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Berger, T., Ilchmann, A., Trenn, S.: The quasi-Weierstraß form for regular matrix pencils. Linear Algebra Appl. 436, 4052–4069 (2012)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Cardetti, F., Gordina, M.: A note on local controllability on lie groups. Syst. Control Lett. 57, 978–979 (2008)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Chen, C.T.: Introduction to Linear System Theory. Holt, Rinehart and Winston Inc, New York (1970)Google Scholar
  5. 5.
    Dai, L.L.: Singular Control Systems. Springer, New York (1989)CrossRefGoogle Scholar
  6. 6.
    Fattorini, H.O.: Some remarks on complete controllability. SIAM J. Control 4, 686–694 (1966)MathSciNetCrossRefGoogle Scholar
  7. 7.
    García-Planas, M.I.: Generalized controllability subspaces for time-invariant singular linear systems. In: Proceedings of Physcon 2011, IPACS Electronic Library (2011)Google Scholar
  8. 8.
    García-Planas, M.I.: Exact controllability of linear dynamical systems: a geometrical approach. Appl. Math. 1, 37–47 (2017) MathSciNetCrossRefGoogle Scholar
  9. 9.
    García-Planas, M.I., Domínguez, J.L.: Alternative tests for functional and pointwise output-controllability of linear time-invariant systems. Syst. Control Lett. 62, 382–387 (2013)MathSciNetCrossRefGoogle Scholar
  10. 10.
    García-Planas, M.I., Tarragona, S., Diaz, A.: Controllability of time-invariant singular linear systems. In: From Physics to Control through an Emergent View, pp. 112–117. World Scientific, Singapore (2010)Google Scholar
  11. 11.
    Hautus, M.L.J.: Controllability and observability conditions of linear autonomous systems. Nederl. Akad. Wetensch. (Reprinted form Proc. Ser. A 72 and Indag. Math. 31) 443–448 (1969)Google Scholar
  12. 12.
    Heniche, A., Kamwa, I.: Using measures of controllability and observability for input and output selection. In: Proceedings of the 2002 IEEE International Conference on Control Applications, vol. 2, pp. 1248–1251 (2002)Google Scholar
  13. 13.
    Kalman, R.E., Falb, P.L., Arbib, M.R.: Topics in Mathematical Control Theory. McGraw-Hill, New York/Toronto, Ontario/London (1969)zbMATHGoogle Scholar
  14. 14.
    Kundur, P.: Power System Stability and Control. McGraw-Hill, New York (1994)Google Scholar
  15. 15.
    Lin, C.: Structural controllability. IEEE Trans. Autom. Control 19, 201–208 (1974)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Liu, Y., Slotine, J., Barabási, A.: Controllability of complex networks. Nature 473, 167–173 (2011)CrossRefGoogle Scholar
  17. 17.
    Shields, R., Pearson, J.: Structural controllability of multi-input linear systems. IEEE Trans. Autom. Control 21, 203–212 (1976)CrossRefGoogle Scholar
  18. 18.
    Wong, K.-T.: The eigenvalue problem λTx + Sx. J. Differ. Equ. 16, 270–280 (1974)MathSciNetCrossRefGoogle Scholar
  19. 19.
    Yuan, Z.Z., Zhao, C., Wang, W.X., Di, Z.R., Lai, Y.C.: Exact controllability of multiplex networks. New J. Phys. 16, 1–24 (2014)MathSciNetGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  1. 1.Universitat Politècnica de CatalunyaBarcelonaSpain

Personalised recommendations